MAUDE Adverse Event Report: ARTHROCARE CORP. 3.5MM 90 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. 3.5MM 90 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC1340-01
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy the 3.5mm 90 degrees icw wand stopped working 10 minutes after starting to use, the wand became unable to activate and was not generating plasma.Alarm and error message did not appear.The procedure was successfully completed without delay using a s&n back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, used in treatment, was returned for evaluation.There was no relationship found between the reported incident and the returned device.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event visual inspection of the device showed minimal erosion of the electrodes.During functional evaluation wand was connected to a compatible controller and activated in saline solution at the default and max settings on the controller and performed as intended.The complaint was not confirmed.Factors that could have contributed to the reported event include: 1-not having sufficient saline in order to facilitate the formation of plasma, inadequate suction, or not having the wand or foot control connector fully inserted into the controller display.2-other factors related to the customer¿s controller that could have contributed to the event is an electrical component failure, a power surge to the controller, failure of an internal component causing no output from the controller.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10: h2, h6.The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
3.5MM 90 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10452058
Report Number3006524618-2020-00680
Device Sequence Number14366532
Product Code GEI
UDI-Device Identifier00817470001839
UDI-Public00817470001839
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model NumberAC1340-01
Device Catalogue NumberAC1340-01
Device Lot Number2045200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/04/2020
11/16/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/17/2020
11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1